MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CYCLESURE® 24 BIO INDICATOR; INDICATOR, BIOLOGICAL

ADVANCED STERILIZATION PRODUCTS CYCLESURE® 24 BIO INDICATOR; INDICATOR, BIOLOGICAL
Catalog Number 14324
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: sterrad 100s sterilizer, serial # (b)(4).(b)(4).The dhr was reviewed and the involved lot met manufacturer specifications at the time of release.No anomalies were observed that would contribute to the customer's experienced issue.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported a positive result with a cyclesure® 24 biological indicator (bi) after a completed sterrad® 100s cycle.The bi was incubated for 50 hours.The chemical indicator (ci) changed color correctly.Two items in the load were released and used on patients.There was no report of infection, injury or harm to patient(s) associated with this issue.Although there is no report of patient injury or harm and no prior incidents have resulted in serious injury, advanced sterilization products (asp) has determined in this situation sterility cannot be assured.Therefore, as a matter of policy asp had decided to report all incidents of positive cyclesure® 24 biological indicators when the load has been released and used on patient(s) prior to reprocessing.
 
Additional Manufacturer Narrative
Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis by lot number, system risk analysis (sra), visual analysis of used and unused product return, retains analysis and concomitant product evaluation.Trending analysis by lot number was reviewed from manufacture date to open date and trending was not exceeded.The sra indicates the risk associated with exposure to biohazardous, pathogenic or infectious material is "low." seven (7) cyclesure bi¿s were returned for evaluation.Five (5) were unused and two (2) were used.One (1) used disc is gold, the cap is depressed, the vial is crushed and there is no media in vial.One (1) used disc is goldish red, the cap is depressed, the vial is crushed and there is no media in vial.The reported issue could not be confirmed since there was no media left in the vials.Five (5) unused cyclesure® bis were submitted for functional evaluation.Three bis met functional specification (the two additional bis were used as positive and negative controls).Thirty-two retains bis were subject to functional evaluation.All thirty-two bis met specification.The concomitant sterrad® 100s sterilizer was dispatched for service, and the unit was confirmed to be within specifications.The assignable cause of the suspect positive bi issue could not be confirmed with the returned product.There is no evidence to suggest an alleged deficiency since the dhr review found no anomalies that would contribute to a positive bi result, retains product met functional specifications, unused returned product met functional specifications, and lot history review did not show any significant trend.There is no evidence that the reported issue was related to the sterrad® unit¿s performance as the cycle passed, and the customer indicated that the previous and subsequent bis were negative for growth.A customer letter will be sent to address the released load.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
CYCLESURE® 24 BIO INDICATOR
Common Device Name
INDICATOR, BIOLOGICAL
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key8918101
Report Number2084725-2019-00929
Device Sequence Number1812347
Product Code FRC
UDI-Device Identifier10705037016211
UDI-Public10705037016211
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K994055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue Number14324
Device Lot Number02119003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer08/22/2019
10/24/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date09/11/2019
10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1